Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 219, NWS Atlanta, GA

May 25, 20254 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 25, 2025, 8:07 PM EDT for 4 counties in Georgia. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2025, 8:07 PM EDT (00:07 UTC)
Expired
May 25, 2025, 8:30 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Cherokee County, GA, Cobb County, GA, Forsyth County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 8:13 PM EDTTSTM WND DMG1 Se Hobgood Park, GATree down at Cresthaven Walk and Wellesley Crest Drive.
May 25, 8:13 PM EDTTSTM WND DMG1 S Hobgood Park, GATwo trees down on structures off Brittley Park Lane.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 4:24 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
653 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

061 
WUUS52 KFFC 260007
SVRFFC
GAC057-067-117-121-260030-
/O.NEW.KFFC.SV.W.0219.250526T0007Z-250526T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
807 PM EDT Sun May 25 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southern Cherokee County in north central Georgia... 
  Southwestern Forsyth County in north central Georgia... 
  Northeastern Cobb County in north central Georgia... 
  Northeastern Fulton County in north central Georgia...

* Until 830 PM EDT.

* At 807 PM EDT, severe thunderstorms were located along a line 
  extending from Buffington to Oak Grove, moving southeast at 35 
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Marietta, Canton, Cumming, Mountain Park, Sandy Springs, Roswell,
  Alpharetta, Smyrna, Milton, Kennesaw, Woodstock, Acworth, Holly
  Springs, Free Home, Buffington, Mount Bethel, Hickory Flat, Drew,
  Kellogg Creek, and Sandy Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3421 8402 3388 8449 3408 8468 3408 8466
      3411 8466 3428 8442
TIME...MOT...LOC 0007Z 302DEG 30KT 3426 8441 3409 8464 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
036 
WWUS52 KFFC 260031
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
831 PM EDT Sun May 25 2025

GAC057-067-117-121-260039-
/O.EXP.KFFC.SV.W.0219.000000T0000Z-250526T0030Z/
Cherokee GA-Forsyth GA-Cobb GA-Fulton GA-
831 PM EDT Sun May 25 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHEROKEE...
SOUTHWESTERN FORSYTH...NORTHEASTERN COBB AND NORTHEASTERN FULTON
COUNTIES WILL EXPIRE AT 830 PM EDT...

The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Warning still remains in effect for 
Northeastern Cobb and Northeastern Fulton Counties until 900 PM 
EDT.

A Severe Thunderstorm Watch remains in effect until midnight EDT 
for north central and northwestern Georgia.


&&

LAT...LON 3421 8402 3388 8449 3408 8468 3408 8466
      3411 8466 3428 8442
TIME...MOT...LOC 0029Z 302DEG 30KT 3504 8594 3486 8617 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:58 PM EDT, 9 minutes earlier.

Area forecast discussion, May 25, 7:58 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
758 PM EDT Sun May 25 2025

...New 00Z Aviation Discussion...

.SHORT TERM...
(This evening through Monday)
Issued at 325 PM EDT Sun May 25 2025

Weak shortwave ridging/quasi-zonal flow aloft is in place across
the Southeast. An expansive MCS is migrating eastward across the
Lower/Middle MS River Valley this afternoon, associated with a
disturbance in the flow. 500 mb RAP analysis depicts a weakness in
the ridging over AL and GA, so anticipate that this MCS will
track more southeastward later this afternoon and evening. Dense
cloud cover across north and central Georgia -- and something of a
weak wedge in place across northeast Georgia -- has delayed
convective initiation for the most part today. That said, the
eroding pseudo-wedge cloud deck has allowed for MLCAPE to reach
500-1000 J/kg, with SBCAPE of 1000-2000 J/kg waiting to be tapped
into. As a result, expect isolated to scattered showers and storms
this afternoon and evening. A few storms could be strong, posing
a risk for winds up to around 40 mph, small hail, frequent cloud
to ground lightning, and heavy rainfall.

SPC has nudged a Slight Risk (level 2 out of 5) over the
westernmost portion of Georgia to capture the potential for
damaging wind gusts associated with the aforementioned MCS diving
southeastward this evening into the overnight period. The rest of
the CWA remains under a Marginal Risk (level 1 out of 5). A more
untapped, unstable environment across the western tier (and as far
east as north-central Georgia to metro Atlanta to Middle Georgia)
of the state would suggest greater potential for the MCS to
remain strong as it pushes through later. As of the time of this
writing, SPC has issued a Mesoscale Convective Discussion that
barely clips far northwest Georgia, so the environment across
northwest Georgia will bear watching over the next couple hours.
Should cloud cover build in and/or showers and storms occur ahead
of the MCS, the system may weaken and not be much more than a
broken line of showers once it arrives in Georgia. Again, trends
and mesoanalysis will bear watching over the next several hours.

As has been seen several times this month (and like today), the
overnight/early morning MCS (in additional to nocturnal stratus
development) could stabilize the atmosphere tomorrow (Monday)
morning and early afternoon. The SREF depicts continued shortwave
ridging aloft through tomorrow and not much change in the air
mass, so the ingredients will be in place for damaging wind gusts,
hail up to quarter size, frequent cloud to ground lightning, and
heavy rainfall with any strong to severe storms that occur. SPC
currently has a Marginal Risk in place along and south of a line
from far northwest Georgia to Roswell to Augusta. Like today, some
semblance of a wedge should keep northeast Georgia cooler than
the rest of the state.

Martin

&&

.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 325 PM EDT Sun May 25 2025

Key Messages

    - An unsettled forecast with elevated rain chances continues
      through the bulk of the week ahead.

    - A CAD wedge will provide cooler temperatures to north
      Georgia Tuesday.

    - Locally heavy rainfall is possible with abundant moisture in
      place.

Mostly cloudy and generally dreary conditions are likely to be
the rule as we kick of the forecast period on Tuesday. This will
be particularly true across north Georgia as the influence of a
CAD wedge at the surface will bring cooler easterly flow,
particularly for the typical wedge quadrant of northeast Georgia.
Concomitantly, southwest flow aloft and disturbances rippling
through said flow will continue to usher plentiful moisture over
the area. This moisture overrunning will bring widespread rain
(and some embedded thunder), especially across north Georgia on
Tuesday. Any strong/isolated severe threat will likely be shunted
to Middle Georgia on Tuesday given the more stable impact of the
wedge in north Georgia. Locally heavy rainfall will remain a
possibility given elevated PWATs within this moist environment.

Overall not much change by Wednesday, though the wedge will
likely begin to erode to some degree. There remains some
uncertainty as to the extent of this erosion, but models do tend
to overestimate the speed at which CAD erodes, particularly given
continued overrunning. Still, temperatures should rebound a good
bit across north Georgia by Wednesday as gradual erosion occurs.
Undercut NBM guidance for temperatures both Tuesday and Wednesday
by blending in NBM10 to account for the usual CAD under-
representation.

By late week, substantial model variability remains regarding
when we may begin to shift out of this active, damp pattern. Euro
guidance tends to remain more bullish with a cold front arriving
by late Thursday to potentially clear things to some extent by
Friday, while GEFS members tend to keep things wetter through
Friday. At this point, PoPs will remain broadly elevated through
the end of the week with some downward trend by the weekend.

RW

&&

.AVIATION...
(00Z TAFS)
Issued at 745 PM EDT Sun May 25 2025

Current line of storms to the north of metro is still pushing
southeastward and should begin affecting the northern metro TAF
sites in the next hour or two and then push southward and
potentially affect ATL by 02z. Have TSRA from 02-06z for ATL
currently. Following the TSRA should see ceilings begin to lower
to IFR through the overnight hours and into the early morning.
Should then see lifting to MVFR that should stick around through
the afternoon as the wedge pushes in place for the day. Tomorrow
evening seeing another chance for TSRA late tomorrow evening.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  81  61  72 /  70  60  70  80
Atlanta         67  84  65  78 /  70  50  70  70
Blairsville     60  76  57  69 /  70  80  90  80
Cartersville    64  84  62  79 /  80  50  90  80
Columbus        69  90  69  88 /  60  30  40  40
Gainesville     65  81  60  71 /  70  60  80  80
Macon           68  89  67  85 /  60  40  50  50
Rome            65  83  64  78 /  70  50  90  80
Peachtree City  66  85  64  81 /  70  50  60  60
Vidalia         69  90  70  88 /  30  50  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Martin
LONG TERM....RW
AVIATION...Hernandez
Hazardous weather outlook, May 25, 11:17 AM EDT, 8 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1117 AM EDT Sun May 25 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1117 AM EDT Sun May 25 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are possible this afternoon
through tonight. Some storms could become strong to severe and
produce strong wind gusts, hail up to the size of quarters, and
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Isolated to scattered thunderstorms are expected Monday through
Saturday across much of the area and will be capable of producing
strong wind gusts, hail, heavy rainfall, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, May 25, 8:03 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
803 PM EDT Sun May 25 2025

GAZ019-020-030-031-260030-
Polk GA-Bartow GA-Paulding GA-Floyd GA-
803 PM EDT Sun May 25 2025

...A strong thunderstorm will impact portions of northwestern
Paulding, southeastern Floyd, eastern Polk and southwestern Bartow
Counties through 830 PM EDT...

At 803 PM EDT, a strong thunderstorm was over Seney, or 7 miles
northeast of Cedartown, moving southeast at 30 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cedartown, Rockmart, Aragon, Braswell, Taylorsville, Yorkville,
Seney, Fish Creek, and Van Wert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
northwestern Georgia.

&&

LAT...LON 3419 8515 3407 8488 3393 8490 3390 8504
      3391 8506 3407 8527
TIME...MOT...LOC 0003Z 306DEG 27KT 3409 8516

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:03 PM EDTSpecial Weather StatementFFCPolk27 min
May 25, 8:29 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton, Gwinnett29 min
May 25, 8:42 PM EDTSpecial Weather StatementFFCPaulding33 min
May 25, 9:01 PM EDTSpecial Weather StatementFFCDeKalb29 min
May 25, 9:16 PM EDTSpecial Weather StatementFFCDouglas44 min
May 25, 10:43 PM EDTSpecial Weather StatementFFCFayette32 min
May 25, 10:56 PM EDTSpecial Weather StatementFFCCarroll34 min
May 26, 12:27 AM EDTSpecial Weather StatementFFCHeard33 min
May 26, 3:14 AM EDTSpecial Weather StatementFFCHarris, Troup46 min
May 26, 3:41 AM EDTSpecial Weather StatementFFCMuscogee49 min
May 26, 3:56 AM EDTSpecial Weather StatementFFCHarris, Meriwether, Pike, Talbot49 min
May 26, 4:09 AM EDTSpecial Weather StatementFFCChattahoochee, Muscogee36 min
May 26, 4:42 AM EDTSpecial Weather StatementFFCLamar, Pike, Spalding, Talbot, Upson33 min
May 26, 4:44 AM EDTSpecial Weather StatementFFCChattahoochee, Marion, Stewart31 min
May 26, 5:11 AM EDTSpecial Weather StatementFFCButts, Crawford, Lamar, Monroe34 min
May 26, 5:13 AM EDTSpecial Weather StatementFFCMarion, Schley, Taylor32 min
May 26, 5:38 AM EDTSpecial Weather StatementFFCBibb, Butts, Crawford, Jasper, Jones, Monroe37 min
May 26, 2:57 PM EDTSpecial Weather StatementFFCStewart, Webster33 min
May 26, 3:36 PM EDTSpecial Weather StatementFFCSchley, Webster24 min
May 26, 7:27 PM EDTSpecial Weather StatementFFCMuscogee33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.